Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 1, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jan 14, 2022, 3:08 AM CST for 8 counties in Kansas. It took effect at Jan 14, 2022, 3:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2022, 3:08 AM CST (09:08 UTC)
- In effect from
- Jan 14, 2022, 3:00 PM CST
- Expired
- Jan 15, 2022, 9:03 AM CST
- In force
- 18 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2243 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
682 WWUS73 KICT 140908 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 308 AM CST Fri Jan 14 2022 KSZ032-033-047-048-050-067-082-091-142315- /O.NEW.KICT.WI.Y.0001.220114T2100Z-220115T1800Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, Hutchinson, Kingman, Anthony, Harper, and Attica 308 AM CST Fri Jan 14 2022 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON CST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Russell, Lincoln, Barton, Ellsworth, Rice, Reno, Kingman and Harper Counties. * WHEN...From 3 PM this afternoon to noon CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas that see snow could see some blowing snow that could reduce visibilities and impact travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
045 WWUS73 KICT 142039 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 239 PM CST Fri Jan 14 2022 KSZ032-033-047-048-050-067-082-091-151045- /O.CON.KICT.WI.Y.0001.220114T2100Z-220115T1800Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, Hutchinson, Kingman, Anthony, Harper, and Attica 239 PM CST Fri Jan 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. Blowing dust with visibility dropping below 1 mile at times. * WHERE...Russell, Lincoln, Barton, Ellsworth, Rice, Reno, Kingman and Harper Counties. * WHEN...From 3 PM this afternoon to noon CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust and high winds will reduce visibilities on I-70 and make for hazardous travel for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Metzger
429 WWUS73 KICT 150237 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 837 PM CST Fri Jan 14 2022 KSZ032-033-047-048-050-067-082-091-151645- /O.CON.KICT.WI.Y.0001.000000T0000Z-220115T1800Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, Hutchinson, Kingman, Anthony, Harper, and Attica 837 PM CST Fri Jan 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Russell, Lincoln, Barton, Ellsworth, Rice, Reno, Kingman and Harper Counties. * WHEN...Until noon CST Saturday. * IMPACTS...Strong winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust could reduce the visibility at times and make for hazardous travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
241 WWUS73 KICT 151503 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 903 AM CST Sat Jan 15 2022 KSZ032-033-047-048-050-067-082-091-151615- /O.CAN.KICT.WI.Y.0001.000000T0000Z-220115T1800Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, Hutchinson, Kingman, Anthony, Harper, and Attica 903 AM CST Sat Jan 15 2022 ...WIND ADVISORY IS CANCELLED... North winds of 20 to 30 mph are still possible. $$ Ketcham
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jan 14, 2:59 AM CST, 9 minutes earlier.
Area forecast discussion, Jan 14, 2:59 AM CST, 9 minutes before
Area Forecast Discussion National Weather Service Wichita KS 259 AM CST Fri Jan 14 2022 .SHORT TERM...(Today through Saturday night) Issued at 256 AM CST Fri Jan 14 2022 Key Messages: *Winter Weather Advisory is in effect for the I-135 corridor and points eastward. *Wind advisory is in place for the rest of the CWA not under the Winter Weather Advisory. *Snow and strong winds will lead to hazardous travel conditions this evening through Saturday afternoon. *Windchill values will quickly fall into the single digits on Saturday. *Warming trend returns early next week before another cool down. A shortwave trough located over the Northern Intermountain will interact with a piece of energy from Canada and swing down the eastern Rockies into the Central and Southern Plains. The storm will quickly intensify as it begins to eject leading to a strong pressure gradient and the development of a TROWAL. After a brief trend to the east with the 12z and 18z model suites, the 0z runs saw a movement back to the west some. Where the TROWAL sets up is where we will likely see the greatest impacts for this storm. Whiteout conditions will be possible under this area of enhanced lift and strong northerly winds at the surface. Highs today will be range from the low 50s to low 60s out ahead of the cold front. Temperatures will plummet behind the front with many areas being at or below freezing by midnight Saturday. The first batch of rain and snow will move through this evening with the front. Right now it appears this line of precipitation will progress southeastward starting around the I-135 corridor. Points westward may not see anything from the first round, but should stay alert in case of any shifts in the forecast. Some models keep this round all rain, however, temps are only above freezing at the surface so with dynamics and wet bulb we may see this be more snow than rain. The second round of precipitation will be the main event. Moderate to heavy snow will be possible from the I-135 corridor and eastward. Along with the snow, strong gusty winds of 40 to 50 mph will be possible from the Flint Hills westward with 35 to 45 mph winds possible in southeast Kansas. These strong northerly winds in combination with snow will likely make travel hazardous for parts of central and southeast Kansas Saturday morning. A winter weather advisory has been issued for parts of central and southeast Kansas for this reason. Blowing snow will likely continue through the day Saturday for areas that do see snow. Windchills in the single digits will be possible for most areas Saturday afternoon and night. .LONG TERM...(Sunday through Thursday) Issued at 256 AM CST Fri Jan 14 2022 A warm trend looks to begin Sunday, however for areas that see snow, highs may be a bit too warm currently. The warming trend will continue through the early week period with well above normal highs possible on Tuesday. Another trough looks to swing down from Canada Wednesday bringing the return of cold air and below normal temperatures to end the week. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1103 PM CST Thu Jan 13 2022 A gradual lowering of cloud bases/cigs expected thru the forecast valid period. This will occur in advance of a developing low pressure area aloft digging southward across the northern Plains. The associated surface cold front will plunge southward across central Kansas late Friday afternoon and across the Flint Hills and southeast Kansas Friday evening. Strong and gusty north winds after its passage with scattered rain to snow showers with periods of MVFR cigs and vsbys. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 57 21 28 14 / 10 60 50 0 Hutchinson 54 19 26 12 / 30 50 40 0 Newton 54 21 26 12 / 20 70 50 0 ElDorado 56 23 27 13 / 10 70 60 0 Winfield-KWLD 59 23 30 14 / 10 50 60 0 Russell 51 15 27 12 / 30 40 30 0 Great Bend 53 16 27 12 / 30 40 20 0 Salina 52 19 26 11 / 50 50 30 0 McPherson 53 19 26 11 / 40 60 40 0 Coffeyville 57 29 34 17 / 10 70 70 0 Chanute 54 25 32 15 / 10 90 70 0 Iola 53 25 32 14 / 10 90 70 0 Parsons-KPPF 57 27 33 16 / 10 80 70 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from midnight tonight to 6 PM CST Saturday for KSZ070>072-094>096-098>100. Winter Weather Advisory from 6 PM this evening to 6 PM CST Saturday for KSZ049-051>053-068-069-083-092-093. Wind Advisory from 3 PM this afternoon to noon CST Saturday for KSZ032-033-047-048-050-067-082-091. && SHORT TERM...CRW LONG TERM...CRW AVIATION...KED
Hazardous weather outlook, Jan 13, 2:52 PM CST, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 252 PM CST Thu Jan 13 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-140930- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 252 PM CST Thu Jan 13 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A mix of rain and snow is likely Friday evening, changing to all snow by early Saturday morning, especially for areas along and east of Interstate 135. In addition, strong north winds will accompany the snow Friday night through Saturday which may result in low visibility at times. At this point hazardous travel appears likely east of Interstate 135 Friday night through Saturday. Be sure to check later forecasts if you have travel plans this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:05 AM CST | Winter Weather Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.